MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that phacoemulsification (phaco) tip broken and fell down in patients¿ eye during the cataract [with intraocular lens (iol) implant] surgery.The surgery details and patient details were unknown.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.No technical inquiries were received from the customer.A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The attached photos were reviewed by the manufacturing site.The photo 1, shows the pak label, the reported product and lot information is confirmed.The photo 2, show 3 phacoemulsification (phaco) tips with broken tip.Reported issue confirmed from photos.Conformance achieved: the investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The evaluation of the attached photo confirms the broken phaco tip noted by the customer.Based on the evaluation of the information, since the sample was not received at the manufacturing site, how and when the phaco tip is broken was unable to identify the root cause or origin of the reported event.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information requested and received that the surgery was completed on same day by replacing product.The product was contacted with patient but no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in a.1., a.2., a.3.A., b.5.And h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23070678
Report Number2523835-2025-00986
Device Sequence Number9997060
Product Code HQC
UDI-Device Identifier00380657508532
UDI-Public(01)00380657508532(17)290831(11)240920(10)172K39
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750853
Device Lot Number172K39
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/17/2025
11/21/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/15/2025
12/16/2025
Date Device Manufactured09/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale